MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM DRILL BIT/MQC FOR THREADED HOLE/56MM; BIT, DRILL

SYNTHES GMBH 1.1MM DRILL BIT/MQC FOR THREADED HOLE/56MM; BIT, DRILL
Catalog Number 03.130.202
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During the procedure, while the doctor was drilling the holes in the bone using the 1.1 mm drill bit from the 1.5 mm system, the tip of the drill bit broke off, leaving a small fragment inside the patient's bone.The doctor attempted to remove the fragment but was unable to do so.He decided to leave it in place due to the difficulty of extraction and because it was not inside the joint.The remaining portion of the drill bit was then removed, and another drill bit of the same type, also included in the kit, was used.The surgery was successfully completed without any changes to the surgical schedule or discomfort for the specialist.

Brand Name
1.1MM DRILL BIT/MQC FOR THREADED HOLE/56MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25187599
Report Number8030965-2026-04629
Device Sequence Number10385236
Product Code HTW
UDI-Device Identifier07611819690608
UDI-Public(01)07611819690608(10)51596P9
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.202
Device Lot Number51596P9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown